Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 111, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 5, 2011, 7:52 PM CDT for Walthall County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 5, 2011, 8:15 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:08 PM CDT | TSTM WND DMG | Tylertown, MS | A FEW TREES DOWN IN TYLERTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3062 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS54 KLIX 060052
SVRLIX
MSC147-060115-
/O.NEW.KLIX.SV.W.0111.110606T0052Z-110606T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
752 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF TYLERTOWN...OR 15 MILES SOUTHWEST OF COLUMBIA...AND
MOVING SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3124 9004 3123 9002 3118 9002 3117 9000
3114 9000 3114 8994 3111 8994 3100 9016
3104 9025 3115 9025 3127 9004
TIME...MOT...LOC 0052Z 054DEG 16KT 3115 9005
$$1 follow-up statement
730
WWUS54 KLIX 060103
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
803 PM CDT SUN JUN 5 2011
MSC147-060115-
/O.CON.KLIX.SV.W.0111.000000T0000Z-110606T0115Z/
WALTHALL MS-
803 PM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WALTHALL COUNTY...
AT 800 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR TYLERTOWN...OR 17 MILES SOUTHWEST OF
COLUMBIA...MOVING SOUTHWEST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3124 9004 3123 9002 3118 9002 3117 9000
3114 9000 3114 8994 3111 8994 3100 9016
3104 9025 3115 9025 3127 9004
TIME...MOT...LOC 0103Z 054DEG 16KT 3112 9010
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:36 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 5, 3:36 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT SUN JUN 5 2011
.SYNOPSIS...
WEAK BOUNDARY REMAINS NEAR THE INTERSTATE 10-12 CORRIDOR. WIND
FIELDS INDICATE WEAK LOW PRESSURE CENTERED OVER CHANDELEUR OR
BRETON SOUNDS. SOUTH OF THE BOUNDARY...ISOLATED SHOWERS AND
THUNDERSTORMS HAVE DROPPED TEMPERATURES INTO THE 80S. NORTH OF THE
BOUNDARY...THE SAUNA CONTINUES...WITH MCCOMB AT 102 AT 20Z...AND
BATON ROUGE HAS ALREADY REACHED 101...BOTH RECORDS FOR THE DATE.
&&
.SHORT TERM...
PATTERN CHANGES LITTLE OVER THE NEXT 3 DAYS WITH THE CENTER OF THE
RIDGE REMAINING JUST TO OUR NORTH. MODELS TRY TO DEEPEN MOISTURE
SOMEWHAT...WHICH MAY LEAD TO SLIGHTLY BETTER CHANCES FOR
PRECIPITATION FOR TUESDAY AND WEDNESDAY. THIS MAY ALSO ALLOW FOR
SLIGHTLY LESS OPPRESSIVE TEMPERATURES. FOR NOW...WILL NOT GO WITH
HEAT ADVISORY FOR TOMORROW...AS AREAS THAT ARE CLIMBING TO NEAR
100 DEGREES ARE SEEING DEW POINTS DROP TO NEAR 60 DEGREES OR
BELOW...WHICH IS KEEPING HEAT INDICES WELL BELOW 105 DEGREES. MID
SHIFT CAN REASSESS TONIGHT. 35
&&
.LONG TERM...
WEAK UPPER LOW TO REMAIN OVER THE SOUTHERN GULF THROUGH THE END OF
THE WEEK BEFORE LIFTING NORTHEAST ACROSS FLORIDA. ANY CONVECTION
SHOULD REMAIN LIMITED TO LAND-SEA BREEZE INTERACTIONS. SLIGHTLY
DEEPER MOISTURE SHOULD ALLOW FOR TEMPERATURES A LITTLE CLOSER TO
NORMAL. 35
&&
.AVIATION...
OVERALL THE MAIN ISSUE IS GOING TO BE CONVECTION FOR THE AREA
THROUGH THE EVENING HRS. TSRA WILL BE POSSIBLE AT MOST TAFS FROM
NOW THROUGH 7/8Z. GPT/PQL/ASD BASICALLY FROM NOW THROUGH 2/3Z
NEW/MSY/HUM FROM ABOUT 22Z THROUGH 4/5Z AND THEN MCB AND BTR
LIKELY AFTER 00Z. AFTER CONVECTION MOVES SOUTH INTO THE GULF LOOK
FOR MOST LOCATIONS TO GO BACK TO VFR AND POSSIBLY MVFR DUE TO HZ
BUT ONLY EXPECTING 4-5SM AT WORST. ALL SITES SHOULD BE BACK IN VFR
SHORTLY AFTER SUNRISE. /CAB
&&
.MARINE...
GENERALLY BENIGN CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS
THROUGH MUCH OF THE WEEK. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 100 72 97 / 10 10 20 30
BTR 76 98 74 95 / 20 10 20 30
ASD 75 96 73 95 / 20 20 10 30
MSY 77 94 74 94 / 20 20 10 30
GPT 75 95 74 94 / 20 20 10 30
PQL 73 95 71 94 / 20 20 10 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. TAMMANY...WASHINGTON...WEST BATON ROUGE...AND
WEST FELICIANA.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
AMITE...PEARL RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Jun 5, 6:49 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 649 PM CDT SUN JUN 5 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-070000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 649 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. A FEW STORMS MAY BECOME STRONG WITH WINDS OF 40 TO 50 MPH AND SMALL HAIL. SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO SUBSIDE A FEW HOURS AFTER SUNSET. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT CONDITIONS WILL CONTINUE THROUGH MONDAY WITH HEAT INDEX READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA ON MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 95/DM
In the hours before
Local storm report, Jun 5, 2:52 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 3 E WADE 30.64N 88.52W
06/05/2011 E1.00 INCH JACKSON MS PUBLIC
QUARTER SIZED HAIL WAS REPORTED IN HURLEY.
&&
JSLocal storm report, Jun 5, 5:54 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
554 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL GREENWELL SPRING 30.58N 90.99W
06/05/2011 M1.00 INCH EAST BATON ROUGE LA NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED BY OFF DUTY NWS FORECASTER.
&&
DMANNINGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:13 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 32 min |
| Jun 6, 1:21 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 54 min |
| Jun 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 66 min |
| Jun 6, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 62 min |
| Jun 6, 2:39 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 66 min |
| Jun 6, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 44 min |
| Jun 6, 3:21 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 114 min |
| Jun 6, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 31 min |
| Jun 6, 3:37 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 53 min |
| Jun 6, 4:26 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.